new symptoms with ivig?
May 8, 2007 at 10:49 am
sorry no info
AnonymousMay 8, 2007 at 11:16 am
Hi Dawn. I have burning feet too, but it started before I ever received the IVIG. Same with hand tremor. Both seem worse when I’m tired from either too much activity or lack of sleep. Both of these symptoms emerged well into the disease progression (it was one-and-a-half years before I got diagnosed and treated). I have to sleep with my feet sticking out from the blanket and never wear socks unless I’m out and about. The IVIG doesn’t seem to improve the burning or tremor but doesn’t make them worse either.
The stress of getting IVIG — physical and mental — might be making those symptoms worse for Kevie, but I have no idea if the drug itself can cause them. Hopefully someone else will have more information.
The one think that I noticed when I first got the IVIG was that the scars from my muscle and nerve biopsies got redder and more tender. Go figure.
AnonymousMay 8, 2007 at 10:02 pm
could be that NEW feeling no matter how strange, just might be good feeling? Don’t forget that if nerves actually re-grow, that they may not really know what to do quite yet? For me, feeling, anything new, no matter how strange I try to take as a good thing, rather than a bad thing. So, doing the most seemingly normal things is probably the best thing to do…no matter how strange. So I guess, embrace the new and strange, and try and train it do do what it should? It all may have a lot of work to do, as in knowing what is good and bad, and how to behave [not that I know how nerves should behave well ..you know what I mean] but IF it were me, I would take it as a good sign and go from there. Not all that goes on with CIDP can be bad, can it?
AnonymousMay 9, 2007 at 12:44 am
It’s pretty normal for our symptoms to come and go, sometimes very random. Like homeagain said he could be getting feeling back which is a good thing, at the same time it hurts more. Might want to ask the Neuro to increase his Neurontin/Lyrica or whatever he takes for nerve pain. I have no idea regarding the tremors, might want to ask the Neuro and see if it could possibly be an allergic reaction of some sort to that brand of IVIG, try a different brand next time and see if that was the issue. Best of luck with everything, call anytime if you need to. Take care.
AnonymousMay 9, 2007 at 11:31 am
I pulled the prescribing information from the web. Tremor is listed as a side effect of IVIG in general (not a specific brand). I thought more about it, and I can’t specifically recall having hand tremor before IVIG. I thought the tremor was symptom progression, but maybe it’s a side effect. When I’ve mentioned the tremor to my neuro, she didn’t react in any way, more like it was an expected occurance. Same for abnormal liver function. I’ve discovered that’s also common in IVIG users. My enzymes are only slightly elevated so the neuro is not concerned. But they collect blood and urine before every infusion so they can monitor the effects of IVIG on my system.
May 9, 2007 at 11:43 am
Caryn, thanks for the posts! We did have blood collected in the hospital, but no urine. We DID not have anything collected for the home treatment May 4-6. I will bring this to my doctors attention. Also, I did not read the side affects of ivig because I was frightened by what I might find out. Being that I am opposed to steroids because of their side affects especially for a child, ivig is our only option. I am going to read the side affects now, because I am alarmed. Additionally, my quest to be positive that we do in fact have cidp as opposed to aidp is heightened! I am waiting for the records, compiling questions and facts of my own and anxious to speak with these doctors! Thanks for the info! If anything ever comes your way that might trigger you to think of us, please can you pass the info on to me!! I am begining to think that I am mentally affected! It just breaks my heart reading all of these things that are happening to older people and I think of the lovely future Kevin has ahead of him! I have to learn to be aware of the future but live day to day so we do not waste the good days dwelling on what may happen! Again, thanks for the communication! Dawn Keveis mom
You must be logged in to reply to this topic.